What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 11, 6:23 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 11, 6:23 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
723 PM EDT Sat Jun 11 2022
.SYNOPSIS...
A warm front will move north over the area on Sunday. This
front will then linger over the region through Tuesday, with high
pressure building into the area by Wednesday.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 245 PM EDT Saturday...
Expect showers and storms to continue to develop along the
boundary extending from Lunenberg to RIC to WAL late this
afternoon. However, with dew points in the upper 50s/lower 60s
and the boundary being very weak with little upper support, am
thinking that any pops will remain isolated-widely scattered at
best and likely focused along and north of this boundary as the
boundary itself moves north. Otherwise, showers may redevelop
overnight as warm advection develops as the warm front moves
north and across the area by tomorrow morning. Best chance for
these showers will be Piedmont and I-95 corridor where the
better warm advection/isentropic lift will occur. Lows will drop
back into the 60s tonight, although humidity will certainly be
on the increase. In fact, it is possible that some patchy fog
will develop NW of Richmond overnight as this area saw rain
today.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
As of 245 PM EDT Saturday...
A weak upper short wave will move through the upper trough across
the region tomorrow afternoon as the 500mb winds shift to the
W-NW. Winds at 500mb also increase to 40-50 kt and MLCAPE is
forecast at 1000 J/kg. In addition, the above mentioned warm
front will be nearby Sunday. This boundary combined with the
instability and deep layer shear forecast at 30-35 kt Sun
afternoon should be enough for scattered storms to develop. SPC
has placed much of the area in a slight risk for severe weather.
However, the one limiting factor for severe weather will be the
very poor mid level lapse rates at only 5.7 C/KM. Still, any
storm that does develop with that shear profile could produce a
brief strong to severe wind gust. It will certainly be more
humid and warmer than the past few days. Highs will be in the
mid to upper 80s Sunday with dew points rising to into the upper
60s and lower 70s.
Big story will be the significant warm up starting Monday. The upper
trough over the NE states will move east on Monday, which will allow
heights to build across the region with W-NW downslope flow aloft
developing at 850mb. Temp anomalies at 850mb will increase to around
8C Monday afternoon per the GFS. All of this should allow for temps
to rise into the mid 90s across much of the area. It will be
slightly cooler on the Eastern Shore and near the coast, but still
in the upper 80s to lower 90s. Dew points in the lower 70s should
allow heat index values to reach 100-105, with some spots especially
across southern VA and NE NC close to the heat advisory criteria of
105. Will certainly continue mentioning this in the HWO and social
media as this will likely be the first period of several days in a
row above 90 for for the region this year. Although an isolated
shower or storm is possible along the sea breeze Monday, overall the
atmosphere will be capped and it will be tough to see much afternoon
storm activity.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 245 PM EDT Saturday...
Heat will continue through much of the week as
the ridge axis over the MS Valley slowly moves east. However, at
least on Tuesday we will continue to have to watch for the potential
for MCS activity over the Ohio Valley spilling over top of the ridge
and approaching the area in the NW flow aloft. This is obviously a
very low confidence forecast for day 4, but the ECMWF and the GFS
have both been suggesting this outcome for the past few days
although timing and exact placement differ. For now, will keep
chance pops in the forecast for Tuesday somewhat in line with the
ECMWF. Wednesday may end up staying thunderstorm free across the
area as the region may be worked over by Tuesday thunderstorm
activity. However, the remainder of the week we will see the typical
afternoon storms develop along the lee trough and move toward the
coast late in the afternoon and evening before diminishing
overnight.
&&
.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
As of 720 PM EDT Saturday...
VFR conditions are expected for 00Z TAF period, outside of isold
to widely scattered tstms overnight. Additionally, a period of
MVFR CIGS may impact KRIC after 10z and last through late Sunday
morning. Less confident in MVFR conditions at KSBY and KPH, but
cannot rule it out during the same time frame. Winds will remain
less than 10kt through the period and generally from the SSE.
Additional showers and storms are possible Sunday afternoon
with localized reductions in flight category.
Outlook: VFR Monday with only isold aftn tstms possible.
An increase in aftn/eve showers and storms are possible
Tuesday. High pressure builds in for Wednesday.
&&
.MARINE...
As of 400 PM EDT Saturday...
High pressure is moving off the coast this afternoon. Winds
across the coastal waters are SE 10-15 kt. Gusts up to 20 kt
will likely continue on the bay through this evening, but these
are not expected to be frequent enough to warrant an SCA. Winds
veer to the SSE-S tonight and remain ~15 kt for the first part
of the night before decreasing to 10 kt late. Sunday will be
similar to today with S winds ~10 kt becoming SE at 15 kt by the
evening. Prevailing conditions are expected to remain sub- SCA
through at least early next week. Aftn/evening tstms this
evening and tomorrow will have the potential to produce brief
higher gusts, with 34+ kt gusts likely in the stronger storms
(mainly on Sun).
A long track area of convection may develop across the Upper
Midwest and move off the Mid-Atlantic coast early this week.
Strong gusty will likely accompany this area of convection as it
moves over the coastal waters. Models are not in agreement in
where this complex of storms will move off the coast, it could
be from New Jersey to North Carolina. There is also low
confidence on timing, however, most likely time will be early
Tuesday morning through Tuesday evening. Waves will be 1-2 ft
through much of the period (perhaps 2-3 ft late today- tonight).
Seas are expected to remain no higher than 2- 3 ft from today-
early next week.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...RHR/MRD
NEAR TERM...MRD
SHORT TERM...MRD
LONG TERM...MRD
AVIATION...MRD/JDM
MARINE...CP/ERI
Hazardous weather outlook, Jun 11, 1:58 PM EST, 5 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
258 PM EDT Sat Jun 11 2022
MDZ021>025-NCZ102-VAZ048-060>062-064>069-075>086-088>090-095-098>100-
509>525-121900-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Eastern Currituck-Fluvanna-Prince Edward-Cumberland-Goochland-
Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-
Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Sussex-Surry-
James City-Norfolk/Portsmouth-Virginia Beach-Accomack-Northampton-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
258 PM EDT Sat Jun 11 2022
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...This afternoon and tonight.
Isolated thunderstorms are possible late this afternoon into early
this evening. A few of the storms may contain small hail with gusts
to 30 to 40 mph.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a slight risk for severe thunderstorms on Sunday afternoon.
Damaging wind gusts is the greatest risk from any severe storm.
High temperatures will climb into the mid 90s Monday and Tuesday with
increasing humidity resulting in heat index values to around 100
during the afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ012>017-030>032-VAZ087-092-093-096-097-121900-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Greensville-Southampton-Isle of Wight-
Suffolk-Chesapeake-
258 PM EDT Sat Jun 11 2022
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a marginal risk for severe thunderstorms on Sunday
afternoon. Damaging wind gusts is the greatest risk from any severe
storm.
High temperatures will climb into the mid 90s Monday and Tuesday with
increasing humidity resulting in heat index values 100-105 during the
afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MRD
In the hours before
Special weather statement, Jun 11, 3:20 PM EST, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Wakefield VA
420 PM EDT Sat Jun 11 2022
VAZ064-512-517-519-521-112100-
Eastern Hanover VA-Western King and Queen VA-Western King William VA-
Western Essex VA-Caroline VA-
420 PM EDT Sat Jun 11 2022
...Strong thunderstorms will impact portions of northwestern King and
Queen, southeastern Caroline, northwestern King William and
northwestern Essex Counties through 500 PM EDT...
At 420 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mangohick to near Beulahville to Aylett.
Movement was northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Aylett around 425 PM EDT.
Saint Stephens Church and Beulahville around 435 PM EDT.
Newtown around 455 PM EDT.
Champlain around 500 PM EDT.
Other locations impacted by these storms include Beazley, Enfield,
Hustle, Elevon, Etna Mills, Epworth, Biscoe, Globe, Mount Landing and
Duane Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3799 7692 3798 7693 3797 7691 3794 7687
3770 7711 3774 7736 3778 7737 3778 7740
3779 7740 3779 7739 3781 7740 3806 7732
3809 7704
TIME...MOT...LOC 2020Z 208DEG 14KT 3780 7731 3780 7722 3777 7713
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
BROWNSpecial weather statement, Jun 11, 6:09 PM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wakefield VA
709 PM EDT Sat Jun 11 2022
VAZ064-510-511-120000-
Western Hanover VA-Caroline VA-Eastern Louisa VA-
709 PM EDT Sat Jun 11 2022
...Strong thunderstorms will impact portions of northeastern Louisa,
northwestern Caroline and northwestern Hanover Counties through 800
PM EDT...
At 708 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Spotsylvania to 9 miles north
of Bumpass to near Mineral. Movement was east to southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Bumpass around 735 PM EDT.
Milford and Ladysmith around 800 PM EDT.
Other locations impacted by these storms include Chilesburg,
Golansville, Villboro, Guinea, Hewlett, Noel, Beaverdam, Nancy
Wrights Corner, Cedar Fork and Wares Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3818 7739 3801 7736 3787 7759 3807 7794
3811 7791 3811 7786 3810 7786 3810 7784
3808 7781 3807 7778 3806 7778 3805 7775
3802 7775 3803 7773 3801 7772 3799 7764
3818 7744
TIME...MOT...LOC 2308Z 284DEG 16KT 3817 7778 3810 7778 3806 7786
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
BROWNSpecial weather statement, Jun 11, 6:54 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Wakefield VA
754 PM EDT Sat Jun 11 2022
VAZ064-511-120045-
Western Hanover VA-Caroline VA-
754 PM EDT Sat Jun 11 2022
...A strong thunderstorm will impact portions of southwestern
Caroline and north central Hanover Counties through 845 PM EDT...
At 754 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bumpass, or 13 miles east of Mineral, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ladysmith, Dawn, Kings Dominion, Chilesburg, Golansville, Oliver, Gum
Tree, Hewlett, Doswell, Penola, Noel, Beaverdam, Burruss Corner,
Cedar Fork and Ruther Glen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3798 7722 3775 7740 3797 7770 3800 7769
3801 7769 3801 7767 3799 7766 3799 7764
3805 7758
TIME...MOT...LOC 2354Z 292DEG 16KT 3800 7765
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
BROWNSpecial weather statement, Jun 11, 7:05 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Wakefield VA
805 PM EDT Sat Jun 11 2022
VAZ064-120045-
Caroline VA-
805 PM EDT Sat Jun 11 2022
...A strong thunderstorm will impact portions of central Caroline
County through 845 PM EDT...
At 804 PM EDT, Doppler radar was tracking a strong thunderstorm over
Massaponax, or 8 miles south of Fredericksburg, moving southeast at
20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor damage to outdoor objects is possible.
Locations impacted include...
Bowling Green, Milford, Fort A.p. Hill, Rappahannock Academy, Sparta,
Villboro, Nancy Wrights Corner, Guinea, Corbin, Woodford and Penola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3809 7716 3808 7717 3806 7716 3806 7715
3804 7713 3804 7712 3802 7713 3788 7730
3810 7753 3822 7740
TIME...MOT...LOC 0004Z 313DEG 19KT 3818 7752
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BROWNSpecial weather statement, Jun 11, 7:25 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Wakefield VA
825 PM EDT Sat Jun 11 2022
VAZ062-510-511-120100-
Goochland-Western Hanover-Eastern Louisa-
825 PM EDT Sat Jun 11 2022
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LOUISA...CENTRAL
GOOCHLAND AND NORTHWESTERN HANOVER COUNTIES...
At 824 PM EDT, a strong thunderstorm was located over Gum Spring, or
near Hadensville, moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Hadensville, Gum Spring, Bumpass, Montpelier, Orchid, Dabneys, Sandy
Hook, Fredericks Hall, Coatesville, Locust Creek, Mabelton and Apple
Grove.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3772 7793 3783 7801 3803 7779 3783 7755
TIME...MOT...LOC 0024Z 244DEG 16KT 3780 7793
JM
Special weather statement, Jun 11, 7:45 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Wakefield VA
845 PM EDT Sat Jun 11 2022
VAZ064-511-512-517-519-120115-
Eastern Hanover VA-Western King and Queen VA-Western King William VA-
Western Hanover VA-Caroline VA-
845 PM EDT Sat Jun 11 2022
...Strong thunderstorms will impact portions of southern Caroline,
central Hanover and northwestern King William Counties through 915 PM
EDT...
At 845 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Milford to 6 miles north of Dawn to near
Kings Dominion. Movement was southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hanover, Beulahville, Mangohick, Dawn, Kings Dominion, Enfield,
Upshaw, Doswell, Etna Mills, Penola, Epworth, Calno, Gether, Burruss
Corner, Globe, Pollards Corner and Duane Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3787 7708 3776 7715 3771 7733 3789 7755
3795 7746 3801 7739
TIME...MOT...LOC 0045Z 304DEG 18KT 3796 7736 3792 7739 3789 7745
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
BROWN